Heart palpitations and feeling dizzy: Hi All. For... - Thyroid UK

Thyroid UK
109,946 members127,798 posts

Heart palpitations and feeling dizzy

Hidden
Hidden

Hi All.

For the last 2 days I have been getting palpitations and feeling a bit dizzy. I'm going to call the doctors on Monday but just wondering if anyone else gets this. My latest results are tsh 3.36 t4 17.6 I'm on 75 of Levo.

Thanks

10 Replies
oldestnewest
shaws
shawsAdministrator

Palpitations can be quite common - two reasons I can see is - your TSH has to come down to 1 or lower so ask GP for an increase. Or the levo you are taking doesn't suit. Some members have found that changing the brand of levo helps.

Hidden
Hidden in reply to shaws

Thanks for replying, I've been on the same brand for about 4 months now. My tsh has dropped last time it was 4.2. I've always had dizzy spells but never been aware of my heart beating, it was just really strange.

shaws
shawsAdministrator in reply to Hidden

I had very disabling palpitations on levo. It can also be scary if you've never had palps before. The aim is a TSH of 1 or lower. Don't let doctor tell you that if we have a low or suppressed TSH we will have a heart attack - that's untrue.

twinks
twinks in reply to shaws

GP told me recently as tsh suppressed 0.09 I was at risk of a heart attack or stroke

Phoenix605
Phoenix605 in reply to twinks

From everything I have read this is only the case if the supression is caused by long term above range FT3. My GP agrees which is why she is OK with my TSH being 0.02 (0.3-4.2) as my FT3 is only 5.56 (3.1-6.8).

The lab wont do FT3 even though they should with such out of range TSH so I self test and GP is happy to take the results. (I take the private tube with me when nurse does NHS blood draw so save the extra fee 😁). I shouldn't have to pay for the test but if it stops my dose being cut its worth it.

shaws
shawsAdministrator in reply to twinks

Do his patients who have had thyroid cancer and have to have suppressed TSH get heart problems or die of a heat attack?

A previous post:

healthunlocked.com/thyroidu...

jgelliss
jgelliss in reply to shaws

shaws

I agree with all that you said . Fillers are an issue for sure . Don't you feel shaws that low iron can be also a cause for palpitations as well ? I think that might have caused my palpitations or and the fillers in Synthroid . Adding Iron and low dose T3 from NDT helped with my palpitations .

shaws
shawsAdministrator in reply to jgelliss

All our vitamins/minerals have to optimum, i.e. Vit B12, Vit D, iron, ferritin and folate. We seem to have to ask for these to be tested. I don't think they are automatically when first diagnosed with hypo.

Hidden
Hidden

Thank You, so much I need to learn

shaws
shawsAdministrator in reply to Hidden

We really shouldn't be on a forum looking for answers. It is unfortunate that all doctors seem to be so poorly informed about hypothyroid symptoms which they used to know before the blood tests were introduced along with NDT. The fact, too, that the BTA has made False Statements about NDT, in use safely since 1802 so that doctors wouldn't then prescribe.

The older doctors who were trained in the 50'/60s were then hounded (to death one of them) because they still diagnosed a person due to their clinical symptoms and prescribed whatever suited the patient. Because they were persecuted, it then prevented other doctors treating patients as they thought best or even offering a trial of NDT.

You may also like...